|Sustiva and rifampin, hep B too
Nov 23, 2003
(sorry about my bad english) I have to begin the treatment, I have TBC (rifampicina, pirazynamida, etambutol and isoniazina), <- about today:45 days doing good, now I have to begin with: Efavirenz (sustiva) and 3tc Complex (AZT + lamivudina), do you think it is ok? (what about Rifampicina Vs Efavirenz??) I have Hep B too, but my dr. didn't tell me details about my Hep B kind (just told me that in my blood appear some "australian" name... Is any problem to began treatment for HIV, thinking in my TBC and Hep B? I have to ask my dr anything more? Please Help me. Thank you!!!
| Response from Dr. Pierone
Hello, there is an interaction between rifampin and Sustiva that should be considered when they are prescribed together. Rifampin will lower the blood levels of Sustiva by about 25% and possibly make it less effective. Rifabutin is similar to rifampin but will not lower the levels of Sustiva (although Sustiva lowers the levels of rifabutin).
Hepatitis B is treated by the Epivir in your cocktail. We can measure the level of hepatitis B in the bloodstream (the same way we measure HIV). The response of the hepatitis B infection to Epivir can be monitored in by this means. Many people with hepatitis B will need to have tenofovir added to the regimen to get hepatitis B levels undetectable. Good luck!
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Sore On Tongue After Touching Dried Semen Worried I Have HIV
- Sore Throat After Kissing Stripper Worried I Have HIV
- Tiredness After Anal Sex Worried I Have HIV
- Vaginal Discharge After Anal Sex Condom Broke Worried I Have HIV
- How Do Genital Warts Start?
- Are There Rare Hiv Infected Who Don't Develop Antibodies?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.